Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 6, NWS Key West, FL
NWS Key West, FL issued this tornado warning at Sep 19, 1999, 10:09 AM EDT for Monroe County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 1999, 10:09 AM EDT (14:09 UTC)
- Expired
- Sep 19, 1999, 11:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Key West, FL
- Area
- Whole counties
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KEYW 191409 RRA TOREYW FLC087-191505- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KEY WEST FL 1009 AM EDT SUN SEP 19 1999 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * TORNADO WARNING FOR... IN SOUTHERN FLORIDA...THE LOWER KEYS IN MONROE COUNTY AND ADJACENT COASTAL WATERS * UNTIL 1100 AM EDT * AT 1002 AM EDT... DOPPLER RADAR DETECTED A LARGE WATERSPOUT VERY NEAR THE NORTH SIDE OF KEY WEST. THIS WATERPOUT HAS ALSO BEEN VISUALLY SIGHTED. * THIS LARGE WATERSPOUT MAY MOVE ERRATICALLY AND COULD AFFECT SOME OF THE SMALLER ISLANDS JUST OFF THE NORTH AND WEST SIDE OF KEY WEST AND COULD BE CLOSE TO THE NAVY AREAS AS WELL. A SPECIAL MARINE WARNING ALSO CO$NTINUES FOR THIS SPOUT ACTIVITY TIL 11 AM. PEOPLE IN THIS AREA SHOULD WATCH FOR THIS TORNADIC ACTIVITY. BOATERS IN THE AREA SHOULD BE READY TO AVOID ANY WATERSPOUTS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this tornado warning went out at Sep 19, 9:45 AM EDT, 24 minutes earlier.
Area forecast discussion, Sep 19, 9:45 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 945 AM EDT SUN SEP 19 1999 CURRENTLY... E TO W BOUNDARY-LIKE FEATURE STRETCHES FROM SW OF DRY TORTUGAS TO JUST SOUTH OF KEY WEST TO WELL SE OF UPPER KEYS. CONCENTRATED SHOWERS AND TSTMS ARE FOCUSED ALONG AND NORTH OF THIS FEATURE WHICH IS LIFTING TOWARD THE NORTH. A BREAK IN CONVECTIVE COVERAGE LIES TO THE SOUTH OF THIS FEATURE. HOWEVER...RADAR IS PICKING UP OVER SHOWERS AND TSTMS ALREADY OVER CUBA TO OUR SOUTH. C-MAN BUOYS ARE RUNNING 15 TO 20 KNOTS...BUT TEND TO SQUALL UPWARDS 20 TO 25 KNOTS WHEN CONVECTION IS NEAR. KEY WEST 12Z SOUNDING LOGGED WINDS 24 KNOTS AT 1 THSD FT AND 22 KNOTS AT 2 THSD FT. RADAR AND SATELLITE ARE NOW SHOWING HIGHEST LEVEL CLOUDS MOVING FROM NW TO SE OVER THE KEYS...THUS SHOWING HIGH LEVEL OUTFLOW FROM THE TD-RELATED CONVECTION IN THE GULF. FIRST PERIOD FORECASTS... SMALL CRAFT EXERCISE CAUTION WILL REMAIN HEADLINED ON 1030 AM COASTAL WATERS. I CONSIDERED SMALL CRAFT ADVSY...BUT BUOYS SETTLE DOWN 15 TO 20 KNOTS WHEN AWAY FROM CONVECTION. HIGHER WIND AND SEAS NEAR SHOWERS AND TSTMS IS ALREADY MENTIONED. NO UPDATE IS PLANNED CURRENTLY FOR THE PUBLIC ZONE FORECASTS. SCATTERED CONVECTIVE PATTERN MAY BE AN OKAY DESCRIPTOR SINCE THE TEMPORARY BREAK TO OUR SOUTH SEEMS TO BE TRYING TO WORK NORTH. .EYW...NONE CLB
In the hours before
Special weather statement, Sep 19, 6:00 AM EDT, 4 hours 9 minutes before
AMZ631-652>654-672>675-FLZ076>078-192200- FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SUN SEP 19 1999 ...SCATTERED THUNDERSTORMS TODAY... THE COMBINATION OF A DEEP SOUTHEAST TO SOUTH WIND FLOW ALONG WITH A VERY UNSTABLE ATMOSPHERE WILL CONTINUE SCATTERED THUNDERSTORMS TODAY. MOST OF THE STORMS WILL MOVE TO THE NORTH AND WILL BE ACCOMPANIED BY GUSTY WIND...HEAVY RAINS AND DEADLY CLOUD TO SURFACE LIGHTNING STRIKES. WITH THE HEAVY DOWNPOURS...MOTORISTS SHOULD ALLOW EXTRA TIME AND BRAKING DISTANCE AND REMEMBER TO NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. HOWEVER...NO SEVERE WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION ON ANY HAZARDOUS WEATHER IN THE FLORIDA KEYS...TUNE INTO NOAA WEATHER RADIO OR VISIT THE KEY WEST NATIONAL WEATHER OFFICE WEBSITE AT WWW.SRH.NOAA.GOV/EYW/ APA
Special weather statement, Sep 19, 6:00 AM EDT, 4 hours 9 minutes before
AMZ631-652>654-672>675-FLZ076>078-192200- FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SUN SEP 19 1999 ...SCATTERED THUNDERSTORMS TODAY... THE COMBINATION OF A DEEP SOUTHEAST TO SOUTH WIND FLOW ALONG WITH A VERY UNSTABLE ATMOSPHERE WILL CONTINUE SCATTERED THUNDERSTORMS TODAY. MOST OF THE STORMS WILL MOVE TO THE NORTH AND WILL BE ACCOMPANIED BY GUSTY WIND...HEAVY RAINS AND DEADLY CLOUD TO SURFACE LIGHTNING STRIKES. WITH THE HEAVY DOWNPOURS...MOTORISTS SHOULD ALLOW EXTRA TIME AND BRAKING DISTANCE AND REMEMBER TO NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. HOWEVER...NO SEVERE WEATHER IS EXPECTED AND SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION ON ANY HAZARDOUS WEATHER IN THE FLORIDA KEYS...TUNE INTO NOAA WEATHER RADIO OR VISIT THE KEY WEST NATIONAL WEATHER OFFICE WEBSITE AT WWW.SRH.NOAA.GOV/EYW/ APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:36 PM EDT | Tornado Warning | KEY | Monroe | 69 min |
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.